Alert archive / Oklahoma / Red Flag Warnings in 2018
Red Flag Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 5, 2018, 4:06 PM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Mar 6, 2018, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2018, 4:06 PM CST (22:06 UTC)
- In effect from
- Mar 6, 2018, 11:00 AM CST
- Expired
- Mar 6, 2018, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 634 m²/s²
- 0-3 km storm-relative helicity
- 690 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
144 WWUS84 KTSA 052206 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 406 PM CST Mon Mar 5 2018 ...DANGEROUS FIRE WEATHER CONDITIONS AGAIN ON TUESDAY... OKZ054>062-064>067-061030- /O.UPG.KTSA.FW.A.0003.180306T1700Z-180307T0000Z/ /O.NEW.KTSA.FW.W.0003.180306T1700Z-180307T0000Z/ /O.CON.KTSA.FW.W.0002.000000T0000Z-180306T0000Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Creek-Okfuskee-Okmulgee-Wagoner- 406 PM CST Mon Mar 5 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from 11 AM to 6 PM CST Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Oklahoma, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Creek, Okfuskee, Okmulgee, and Wagoner counties. * WIND...West to northwest winds 20 to 30 miles an hour with gusts to 40 to 50 miles an hour. * HUMIDITY...Afternoon humidity values 15 to 25 percent Tuesday. * TEMPERATURE...High temperatures in the upper 50s to lower 60s Tuesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ ARZ001-002-010-011-OKZ063-068>071-061030- /O.UPG.KTSA.FW.A.0003.180306T1700Z-180307T0000Z/ /O.NEW.KTSA.FW.W.0003.180306T1700Z-180307T0000Z/ Benton-Carroll-Washington AR-Madison-Delaware-Cherokee-Adair- Muskogee-McIntosh- 406 PM CST Mon Mar 5 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY FOR VERY DRY AND WINDY CONDITIONS FOR EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from 11 AM to 6 PM CST Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Arkansas, Benton, Carroll, Washington, Madison counties. In Oklahoma, Cherokee, Adair, Muskogee, McIntosh counties. * WIND...West to northwest winds 15 to 30 miles an hour with gusts around 45 mph Tuesday afternoon. * HUMIDITY...Afternoon humidity values 15 to 25 percent. * TEMPERATURE...High temperatures in the upper 50s to lower 60s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ ARZ019-020-029-OKZ072>076-061030- /O.NEW.KTSA.FW.A.0004.180306T1700Z-180307T0000Z/ Crawford-Franklin-Sebastian-Sequoyah-Pittsburg-Haskell-Latimer- Le Flore- 406 PM CST Mon Mar 5 2018 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR VERY DRY AND WINDY CONDITIONS FOR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS... The National Weather Service in Tulsa has issued a Fire Weather Watch, which is in effect from Tuesday morning through Tuesday afternoon. * AFFECTED AREA...In Arkansas, Crawford, Franklin, and Sebastian counties. In Oklahoma, Sequoyah, Pittsburg, Haskell, Latimer, and Le Flore counties. * WIND...West to northwest winds 15 to 25 miles an hour with gusts around 40 miles an hour. * HUMIDITY...Afternoon humidity values 15 to 25 percent. * TEMPERATURE...High temperatures in the mid 60s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. && $$
3 follow-up statements
466 WWUS84 KTSA 060046 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 646 PM CST Mon Mar 5 2018 ...DANGEROUS FIRE WEATHER CONDITIONS AGAIN ON TUESDAY... ARZ001-002-010-011-OKZ054>071-061100- /O.CON.KTSA.FW.W.0003.180306T1700Z-180307T0000Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh- 646 PM CST Mon Mar 5 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY FOR VERY DRY AND WINDY CONDITIONS FOR EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS... * AFFECTED AREA...Nearly all of northeast Oklahoma and northwest Arkansas. * WIND...West to northwest winds 15 to 30 miles an hour with gusts around 45 mph Tuesday afternoon. * HUMIDITY...Afternoon humidity values 15 to 25 percent. * TEMPERATURE...High temperatures in the upper 50s to lower 60s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ ARZ019-020-029-OKZ072>076-061100- /O.CON.KTSA.FW.A.0004.180306T1700Z-180307T0000Z/ Crawford-Franklin-Sebastian-Sequoyah-Pittsburg-Haskell-Latimer- Le Flore- 646 PM CST Mon Mar 5 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR VERY DRY AND WINDY CONDITIONS FOR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS... * AFFECTED AREA...Portions of southeast Oklahoma and all of west central Arkansas. * WIND...West to northwest winds 15 to 25 miles an hour with gusts around 40 miles an hour. * HUMIDITY...Afternoon humidity values 15 to 25 percent. * TEMPERATURE...High temperatures in the mid 60s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. && $$ Lacy
626 WWUS84 KTSA 060941 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 341 AM CST Tue Mar 6 2018 ...DANGEROUS FIRE WEATHER CONDITIONS TODAY... ARZ019-020-029-OKZ072>076-061745- /O.UPG.KTSA.FW.A.0004.180306T1700Z-180307T0000Z/ /O.EXA.KTSA.FW.W.0003.180306T1700Z-180307T0000Z/ Crawford-Franklin-Sebastian-Sequoyah-Pittsburg-Haskell-Latimer- Le Flore- 341 AM CST Tue Mar 6 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR WEST CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from 11 AM this morning to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Nearly all of southeast Oklahoma and west central Arkansas. * WIND...West to northwest winds 25 to 30 miles an hour with gusts around 40 miles an hour. * HUMIDITY...Afternoon humidity values 15 to 25 percent. * TEMPERATURE...High temperatures in the mid 60s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ049-053-061745- /O.EXA.KTSA.FW.W.0003.180306T1700Z-180307T0000Z/ Pushmataha-Choctaw- 341 AM CST Tue Mar 6 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR SOUTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from 11 AM this morning to 6 PM CST this evening. * AFFECTED AREA...IN Oklahoma, Pushmataha, and Choctaw counties. * WIND...West to northwest winds 15 to 20 miles an hour with gusts around 35 mph Tuesday afternoon. * HUMIDITY...Afternoon humidity values 15 to 25 percent. * TEMPERATURE...High temperatures in the upper 50s to lower 60s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ ARZ001-002-010-011-OKZ054>071-061745- /O.CON.KTSA.FW.W.0003.180306T1700Z-180307T0000Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh- 341 AM CST Tue Mar 6 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... * AFFECTED AREA...In Arkansas, Benton, Carroll, Washington, and Madison counties. In Oklahoma, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, and McIntosh counties. * WIND...West to northwest winds 25 to 35 miles an hour with gusts ranging from 40 to 50 mph Tuesday afternoon. * HUMIDITY...Afternoon humidity values 15 to 25 percent. * TEMPERATURE...High temperatures in the upper 50s to lower 60s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
086 WWUS84 KTSA 062359 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 559 PM CST Tue Mar 6 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-070100- /O.EXP.KTSA.FW.W.0003.000000T0000Z-180307T0000Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- 559 PM CST Tue Mar 6 2018 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... Winds have begun to subside as sunset approaches this evening. Humidities are also on the rise as well, with temperatures cooling off. Therefore, the Red Flag Warning will be allowed to expire. $$ Lacy
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 5, 3:47 PM CST, 19 minutes earlier.
Area forecast discussion, Mar 5, 3:47 PM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
347 PM CST Mon Mar 5 2018
.DISCUSSION...
Fire weather continues to be the main forecast concern. The red
flag warning for this afternoon will continue until 6 pm, and the
fire weather watch for Tuesday will be upgraded to a red flag
warning. In addition, will add a few counties south of the
warning to a fire weather watch for Tuesday. A wind advisory will
also be issued for Tuesday for the same area covered by the red
flag warning.
West to northwest winds will be even stronger Tuesday than they
are today, and with similar temperature and humidity values, the
fire risk will be even higher than it is today. The winds will
diminish around sunset, and will be much lighter Wednesday,
although a limited fire danger is likely to persist then.
Southerly winds will return Thursday and Friday with warming
temperatures, with a limited fire threat continuing. The next
chance of precipitation will be Friday night and Saturday as a
cold front moves across the area, but the chances for significant
rainfall look less than they did on previous model runs. Cooler
temperatures will prevail Sunday and Monday following the passage
of the front.
Stayed close to guidance temperatures the next couple days.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 34 62 27 53 / 0 0 0 0
FSM 35 65 31 52 / 0 0 0 0
MLC 32 65 29 53 / 0 0 0 0
BVO 29 60 25 52 / 0 0 0 0
FYV 29 57 24 46 / 0 0 0 0
BYV 33 57 25 46 / 0 0 0 0
MKO 33 63 28 51 / 0 0 0 0
MIO 32 57 25 48 / 0 0 0 0
F10 32 63 27 52 / 0 0 0 0
HHW 35 67 31 55 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from 11 AM to 6 PM CST Tuesday for OKZ054>071.
Wind Advisory from 11 AM to 6 PM CST Tuesday for OKZ054>071.
Fire Weather Watch from Tuesday morning through Tuesday
afternoon for OKZ072>076.
Red Flag Warning until 6 PM CST this evening for OKZ054>062-
064>067.
AR...Red Flag Warning from 11 AM to 6 PM CST Tuesday for ARZ001-002-
010-011.
Wind Advisory from 11 AM to 6 PM CST Tuesday for ARZ001-002-010-
011.
Fire Weather Watch from Tuesday morning through Tuesday
afternoon for ARZ019-020-029.
&&
SHORT TERM...23
LONG TERM....05
PLATEHazardous weather outlook, Mar 5, 12:55 PM CST, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1255 PM CST Mon Mar 5 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1255 PM CST Mon Mar 5 2018 ...RED FLAG WARNING IN EFFECT THROUGH 6 PM... ...Dangerous Fire Weather Conditions This Afternoon and Tomorrow... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing . FIRE WEATHER DANGER. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Northeast Oklahoma. DISCUSSION... Dangerous fire weather conditions will continue through the afternoon as strong winds and lower relative humidities continue to filter in behind the departed cold front. High fire spread rates this afternoon will allow any wildfire to quickly get out of control. A Red Flag Warning continues through 6 pm. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Very High Fire Weather Potential...High Wind Potential. WEDNESDAY and THURSDAY...No Hazards. FRIDAY and SATURDAY...Thunderstorm Potential. SUNDAY...No Hazards. EXTENDED DISCUSSION... Dangerous fire weather conditions are expected again Tuesday as strong west to northwest winds and dry conditions will be reinforced across the area. A Fire Weather Watch currently is in effect Tuesday for much of northeast Oklahoma and far northwest Arkansas. It is likely that at least parts of the current Fire Weather Watch will be upgraded to a Red Flag Warning with later forecasts. Shower and thunderstorm chances will again be possible as another low pressure system moves into the plains towards the end of the week and into the upcoming weekend. EMERGENCY MANAGEMENT PLANNING STATEMENT... Continue to monitor fire weather conditions the rest of today and Tuesday as very high fire spread rates will promote any wildfire to quickly get out of control. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 7:58 PM CST | Special Weather Statement | TSA | Ottawa | 32 min |
| Mar 5, 3:29 AM CST | Red Flag Warning | TSA | Craig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 6 more | 15 hr |
| Mar 5, 3:53 PM CST | Wind Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 12 more | 26 hr |
| Mar 5, 4:06 PM CST | Fire Weather Watch | TSA | Haskell, Latimer, Pittsburg | 12 hr |
| Mar 4, 8:44 PM CST | Special Weather Statement | TSA | Crawford | 46 min |
Nearby
Red Flag Warnings in Oklahoma, 2018Red Flag Warnings in Arkansas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.